Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 28, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 24, 2016, 2:38 AM PDT for Union County, Oregon. It took effect at Oct 24, 2016, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 2:38 AM PDT (09:38 UTC)
- In effect from
- Oct 24, 2016, 11:00 AM PDT
- Expired
- Oct 24, 2016, 6:37 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2879 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS76 KPDT 240938 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 238 AM PDT MON OCT 24 2016 ORZ049-242200- /O.NEW.KPDT.WI.Y.0028.161024T1800Z-161025T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 238 AM PDT MON OCT 24 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTH WINDS WILL INCREASE THIS MORNING BECOMING GUSTY THIS AFTERNOON AND EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS...STRONG WINDS IMPACTING INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
625 WWUS76 KPDT 241612 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 912 AM PDT MON OCT 24 2016 ...LOCALLY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY... .AN APPROACHING COLD FRONT WILL INCREASE SOUTHERLY WINDS IN THE EXTREME SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THIS AFTERNOON AND EVENING. ORZ049-242300- /O.CON.KPDT.WI.Y.0028.161024T1800Z-161025T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 912 AM PDT MON OCT 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH 30 TO 35 MPH WITH GUSTS AROUND 45 MPH MAINLY SOUTH OF HIGHWAY 203. * TIMING...SOUTH WINDS WILL INCREASE THROUGH THE DAY BECOMING GUSTY THIS AFTERNOON AND EVENING. WINDS WILL DECREASE OVERNIGHT. * IMPACTS...WINDS IMPACTING TRAVEL ON INTERSTATE 84 SOUTH OF EXIT 265 TO THE MOUTH OF LADD CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
204 WWUS76 KPDT 242138 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 238 PM PDT MON OCT 24 2016 ...LOCALLY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY... .AN APPROACHING COLD FRONT WILL INCREASE SOUTHERLY WINDS IN THE EXTREME SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THROUGH THIS EVENING. ORZ049-250300- /O.CON.KPDT.WI.Y.0028.000000T0000Z-161025T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 238 PM PDT MON OCT 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTH WINDS WILL CONTINUE THROUGH THE EVENING THEN WINDS WILL DECREASE OVERNIGHT. * IMPACTS...WINDS IMPACTING TRAVEL ON INTERSTATE 84 SOUTH OF EXIT 265 TO THE MOUTH OF LADD CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
259 WWUS76 KPDT 250137 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 637 PM PDT MON OCT 24 2016 ORZ049-250245- /O.CAN.KPDT.WI.Y.0028.000000T0000Z-161025T0300Z/ GRANDE RONDE VALLEY- 637 PM PDT MON OCT 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY FOR THE GRANDE RONDE VALLEY. WINDS HAVE DIMINISHED AND WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE REMAINDER OF THE EVENING. WINDS WILL DECREASE TO 5 TO 15 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:15 AM PDT, 23 minutes earlier.
Area forecast discussion, Oct 24, 2:15 AM PDT, 23 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
215 AM PDT MON OCT 24 2016
.SHORT TERM...Today through Wednesday night. Deep surface low
moving northward today just off the Oregon and Washington coast.
Southerly flow aloft with satellite showing mostly cloudy skies
for today. Cold front with this system will slowly move inland
today and could bring some rain to the Cascades and east slopes
later this afternoon. Temperature cross sections indicate plenty
of warm air aloft. With some mixing down of this warmer air during
the day should see high temps into the 60s for many locations.
Stronger winds aloft and surface gradients will result in breezy
to windy conditions for Central and northeast Oregon later today.
The cold front will cross the forecast area tonight with a period
of rain and breezy conditions. A break in the weather Tuesday as
this low moves off to the north and another begins to approach
from the southwest. Other than a few lingering showers over the
mountains should be a partly to mostly cloudy day with mild temps
and lighter winds. Another surface low will track northward off
the coast Wednesday similar to todays system. A warm front will
move through the region with cloudy skies and rain late Tue night
into Wed. After a brief break the cold front will move through Wed
night with additional rain. 94
.LONG TERM...Thursday through Sunday...Medium range models in
general agreement with low pressure pinwheeling offshore the
WA/OR coast...with periodic shortwave troughs rotating east
across the Pacific Northwest. With ECMWF/GFS differing somewhat
on timing of the particular waves...will retain high enc chance
to likely PoPs for the Cascade east slopes...with chance PoPs for
the eastern mountains...and mainly slight chance to low end chance
PoPs for the lowest elevations. High temperatures will be near to
slightly above normal...with low temperatures about 5 degrees above
normal.
&&
.AVIATION...12Z TAFs...VFR conditions will generally prevail for the
next 24 hours. Some MVFR/local IFR visibility will be possible at
PDT til 13-15Z...and patchy low clouds with IFR possible at RDM.
Otherwise mainly high level clouds will prevail through this
morning...with clouds lowering and thickening this aftn as a frontal
boundary approaches. Rain will move east from the Cascade east
slopes by late afternoon...and will use prevailing -RA for
DLS/RDM/BDN prior to 00Z. Further east...expect coverage to be a bit
more limited so will use mainly VCSH for the other TAF sites 03-09Z
Tuesday. Light winds through this morning will increase this aftn to
6-12 KT for PSC/PDT/ALW/YKM...with winds 10-15 KT gusting to 20-25
KT for DLS/RDM/BDN.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 67 46 62 47 / 10 30 10 30
ALW 67 51 63 51 / 10 40 10 30
PSC 64 48 64 48 / 10 30 10 30
YKM 61 41 62 44 / 20 60 10 30
HRI 65 45 64 47 / 10 30 10 30
ELN 59 40 59 42 / 30 60 10 30
RDM 62 38 60 43 / 20 60 10 70
LGD 66 45 61 46 / 10 40 30 40
GCD 65 40 58 44 / 10 40 30 60
DLS 62 42 63 48 / 20 60 10 50
&&
.PDT Watches/Warnings/Advisories...
OR...Wind Advisory from 11 AM this morning to 8 PM PDT this evening
for ORZ049.
WA...None.
&&
94/80/80Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.